Holy moly, guys. Life is nuts. I have been meaning to post about how freakin’ fantastic Be Younique at Benigna’s was, but life legit took over. I mean, it has been over a week. What is my problem? (Arguably, I could play the cancer card here.)
Benigna’s happened. My birthday happened. And we are leaving for California soon. Apparently there are tons of other details that take up life and time and such, but can I even think of any right now?
So, Benigna’s. We definitely lost count of how many people came, but it was full! I’m guessing between 100 and 150. This crowd was hopping, too, and people definitely stayed for a good portion of the event. I’m so grateful to Benigna’s Winery for letting us use the space, for donating 50% of wine sales, for being so very accommodating and flexible. As a friend said, “That was one memorable event.”
And shoot, guys – I am SOOOO thankful for those of you who came, donated, helped set up/take down, made food, worked as vendors, etc. etc. etc. I could go on for miles and would still probably miss someone or something. I know I definitely tried to say some thank-yous at the event (which was hard), but please know my heart is still reeling with joy and an overwhelming sense of appreciation.
We did a good job, too – just about $5,000. I have already uploaded some of that to my First Descents fund raising page, and I’m trying to filter through the rest to make sure my holistic treatments are covered at least for awhile. Because I’m not sure if you heard, but I am sticking around for the long haul.
Speaking of which. Still doing the pill – Just about 2/3 of the way through my second “round”. Side effects have started to pop up – the hand/foot syndrome is back. In my case, the palms of my hands and the bottoms of my feet turn red and feel sunburned. So far nothing intolerable, but I have been trying to be proactive with tons of lotion and making sure I wear socks to bed. I should probably wear gloves, too. The copious amount of lotion does seem to help.
I’ve also been a bit achy – I don’t remember this from last time I was on the pill, but I have been on chemo for a pretty dang long time, and sometimes side-effects are cumulative. Anyhow – nothing that affects my ability to live life, but my back is sore and I have some weird muscle fatigue.
On the whole, though, I feel great. Not sick. Eating well. No chemo bag. No face rash. And I made it to 35.
I had blood work almost two weeks ago, and everything was stable. Stable platelets (these suckers plummeted when I was on the pill before) and stable cancer markers. Stable is good, people. I mean, I still pray for no cancer, but stable is doable.
Anyhoo, I wanted to post about Benigna’s, but definitely veered of the track a little bit. Such is the track of my mind, which is definitely more like a spider web and/or a mess of hair tangled with bubble gum and/or a roller coaster. Thanks for hanging on for the ride.